Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Skin itching and prescription medications


  • Please log in to reply
7 replies to this topic

#1 Kamlesh

Kamlesh

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 315 posts
  • Location:Dublin, CA

Posted 13 April 2008 - 09:20 AM

Hi all,

Lately I haven’t been very active in the group. Just to let you know my friends at this supportive network, I am doing OK. I have been off Cellcept for almost now 8 months. Only major issue, I have found is skin itching. I have been using several lotions, Pramosone cream 2.5%, and Fluocinonid solution 0.05% with little help. Over the counter antihistamines seems to help for few hours. Some one on the board had posted prescription anti-histamine or other medications for skin itching.

Any help is appreciated.
Kind regards,

Kamlesh


#2 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 13 April 2008 - 09:47 AM

Kamlesh, it was good to hear from you. You need to check in more often. Keep us up to date on how you are doing. I was one of the people who wrote to you of what I take for the chronic itching.
I use Atarax aka Amlodipine or Hydroxyzine besylate. It comes in 25mg and 50mg. Most people start out with an over the counter antihistimine. If that does not work then they try other things. Atarax has to be prescribed by your physician. It has sedative properties. When I am being bombarded with the rip roaring itch I take the 50mg to get to sleep at night while relieving the itch. I also have 25mg for day time use. They do make you extremely tired until your system gets use to them. I no longer take them year round. I only take them when I am having major issues. People who have the itch and also problems sleeping you won't have a problem with these. They work quite well. Talk to your doctor about this. It may not click with the other medications that you are taking. I hope if you are having problems you get them solved soon. Take care.
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#3 Kamlesh

Kamlesh

    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 315 posts
  • Location:Dublin, CA

Posted 13 April 2008 - 12:28 PM

Sheryl,
Thank you.
I will ask my doctor to give me a prescription for Hydroxyzine Hcl Tabs.
I checked the side effects, seems to be tolerable, but need to be careful as it will magnify effects of Paxil and Restoril I take.

I will be more active.
Kind regards,

Kamlesh


#4 Kamlesh

Kamlesh

    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 315 posts
  • Location:Dublin, CA

Posted 18 April 2008 - 01:04 PM

Hi Sheryl and others who take Atarax:

I am trying to find reason behind severe drowsiness and body pain for last two days. It was so severe today; simply I could not go to work. Only change has been starting Hydroxyzine last Wednesday. I took only one pill 25mg Wednesday night and having these symptoms. Did not take any more after Wednesday night. I have a history of reacting to any brain altering medications wildly. Majority of anti-depressants or sleeping medications did not work for me, and when it worked I had severe reactions in the beginning.

I am glad I have a weekend to recover further. I am planning to go back to my doctor and my anticipation is that he will advise to stop it.

Anyone would like to share their experience with the medication?
Kind regards,

Kamlesh


#5 kiwimum03

kiwimum03

    Silver Member

  • Members
  • PipPipPipPip
  • 242 posts
  • Location:New Zealand

Posted 18 April 2008 - 02:00 PM

I also take an anthistamine called Razene, I find it is the only thing that helps my severe itching in my elbows and calves. But it does take 20 minutes to work. but it does give me great relief.

hugs,
Irene

#6 truman

truman

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 625 posts
  • Location:NJ

Posted 18 April 2008 - 02:55 PM

This itching is getting to me; always starts at night. I'm off all medication except prednisone, synthroid and nexium. I beginning to think it's from stopping the methotrexate so the foot could heal. I could feel my arm tightening. It's not as bad, but always there.

Very bad day today. Picked up a burger for lunch and half an hour later severe stomach pains and dry heaving. Had to lay down around 2PM and just got up. Stomach pain seems to have stopped; why not? Itching took over.......just a day of relief please.

Also had my podiatrist visits moved to another office. Apparently someone drove through the waiting area yesterday and destroyed the place. Figures, right where I usually sit.

Linda
Tru

It is what it is...........

#7 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 19 April 2008 - 01:52 AM

Kamlesh, I feel bad that you can't take the Atarax. I told you it had sedative properties. It last between 12 and 18 hours. I take it about 7 at night when I can't stop itching I'd rather sleep anyways. Because the itch is gone. If you take it after dinner then it should still work and almost be out of your system when you wake in the morning. Did you start with the milder dose? Maybe use half a dose to start. Only use it at night though until you get use to it. It may still be to strong for you with everything else you are taking. You will have to just get by with all the anti-itch remedies out there that I never found worked for me. I am in a remission of sorts from the itching this month. I look forward to have days or weeks with out the attacks. Best of luck buddy.
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#8 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 19 April 2008 - 05:10 AM

Hi kamlesh, tru, Sheryl and Irene,

The itching can be absolutely unbearable and I sure empathize with any and all who suffer from this.
Between my Psoriasis and the Sclero, I was busy... trying to find something that would alleviate... not only the itching, but also the burinng associated withth Psoriasis.

There always seemed to be temporary things... such as oatmeal baths . With EVERYTHIN that I tried, the epinepherine shot was what squared me around... then I was able to get a handle on the itching, as it was calmed down substantially from where it had been... On a scale from 0-10... I was at 25 :(

At the time I was dealing with this, the meds weren't yet available... the ones that Sheryl has suggested, which I feel, offer hope with controling.

Hugs, Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)